Alert archive / Georgia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 375, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 27, 2009, 5:16 PM EDT for Dade County, Walker County, Georgia. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2009, 5:16 PM EDT (21:16 UTC)
- Expired
- Jun 27, 2009, 5:45 PM EDT
- In force
- 29 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Dade County, GA, Walker County, GA
The radar
The Northeast Alabama radar (KHTX), 58 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 5:30 PM EDT | TSTM WND DMG | 2 Ene Trenton, GA | TWO TREES DOWN...ONE ON A POWER LINE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.3 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3037 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 736 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 272116
SVRFFC
GAC083-295-272145-
/O.NEW.KFFC.SV.W.0375.090627T2116Z-090627T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
516 PM EDT SAT JUN 27 2009
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DADE COUNTY IN NORTHWEST GEORGIA
NORTHWESTERN WALKER COUNTY IN NORTHWEST GEORGIA
* UNTIL 545 PM EDT
* AT 516 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60
MPH. THIS STORM WAS LOCATED JUST NORTH OF NEAR TRENTON...MOVING
SOUTHEAST AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WILDWOOD...MORGANVILLE...STEPHENSVILLE...NEW ENGLAND...CEDAR
GROVE...COOPER HEIGHTS...RISING FAWN AND CLOUDLAND CANYON STATE
PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3500 8536 3498 8536 3495 8538 3478 8525
3468 8549 3465 8550 3462 8553 3473 8555
3479 8558 3499 8561 3500 8550
TIME...MOT...LOC 2116Z 332DEG 7KT 3492 8553
$$1 follow-up statement
000
WWUS52 KFFC 272139
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
539 PM EDT SAT JUN 27 2009
GAC083-295-272145-
/O.CON.KFFC.SV.W.0375.000000T0000Z-090627T2145Z/
DADE GA-WALKER GA-
539 PM EDT SAT JUN 27 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR NORTHWESTERN WALKER AND DADE COUNTIES...
AT 537 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP
TO 60 MPH. THIS STORM WAS LOCATED NEAR TRENTON...MOVING SOUTHEAST AT
10 MPH. OTHER THUNDERSTORMS CONTINUE NORTH OF TRENTON NEAR WILDWOOD
AND NEW ENGLAND.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CEDAR
GROVE...COOPER HEIGHTS...RISING FAWN...CLOUDLAND CANYON STATE PARK
AND NOBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3500 8536 3498 8536 3495 8538 3478 8525
3468 8549 3465 8550 3462 8553 3473 8555
3479 8558 3499 8561 3500 8550
TIME...MOT...LOC 2137Z 332DEG 7KT 3488 8551
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 5:10 PM EDT, 6 minutes earlier.
Area forecast discussion, Jun 27, 5:10 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 510 PM EDT SAT JUN 27 2009 .SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/... UPPER LEVEL PATTERN CONTINUES TO SLOWLY SHIFT WITH THE PERSISTENT RIDGE THAT HAS BEEN ANCHORED OVER THE SOUTHEASTERN U.S. BUILDING WESTWARD AS A FAIRLY DEEP CLOSED UPPER LOW SETTLES INTO THE NORTH CENTRAL AND NORTHEAST U.S. RESULTING NORTHWEST FLOW OVER THE SOUTHEASTERN U.S. ALLOWS A WEAK COLD FRONT TO MOVE ACROSS THE FORECAST AREA SUNDAY BRINGING A DRIER AIRMASS INTO NORTH AND CENTRAL GEORGIA THROUGH MONDAY. NEW FRONT IN THE REGION SUNDAY SHOULD HELP TO INCREASE CHANCES FOR PRECIPITATION WITH CONVECTION BECOMING MORE SCATTERED VS THE ISOLATED ACTIVITY OF THE PAST COUPLE OF DAYS. TEMPERATURES WILL REMAIN HOT. MAX TEMPERATURES IN THE MID TO UPPER 90S SUNDAY WILL ONLY DROP A FEW DEGREES BEHIND THE FRONT MONDAY... BUT WITH NOTICEABLY DRIER AIR SPREADING OVER THE REGION IT SHOULD BE AT LEAST MARGINALLY MORE COMFORTABLE TO START THE NEW WORK WEEK. MUCH OF CENTRAL AND PORTIONS OF NORTH GEORGIA WILL SEE HEAT INDEX VALUES INTO THE 104 TO 108 DEGREE RANGE SUNDAY AFTERNOON...BUT WITH OVERNIGHT LOWS EXPECTED TO DROP INTO THE LOWER TO MID 70S AND DRIER AIR LOWERING EXPECTED HEAT INDEX VALUES SOMEWHAT FOR MONDAY...WE SHOULD STAY JUST UNDER HEAT ADVISORY LEVELS. .LONG TERM /TUESDAY THROUGH SATURDAY/... A RELATIVELY DRY AIRMASS IS EXPECTED TO REMAIN IN PLACE OVER NORTH AND CENTRAL GEORGIA FOR THE BULK OF THE UPCOMING WORK WEEK AS PERSISTENT NORTHWESTERLY UPPER LEVEL FLOW BETWEEN THE GROWING WESTERN U.S. RIDGE AND A FAIRLY DEEP UPPER LOW OVER THE NORTH CENTRAL AND NORTHEAST U.S. DOMINATES THE AREA WEATHER. THE GFS MODEL DOES SHOW MOISTURE INCREASING BY THE END OF NEXT WEEK AS THE UPPER LEVEL FLOW FLATTENS A BIT...BUT THE ECMWF IS NOTICEABLY DRIER THROUGH THE END OF THE WEEK. I WILL NOT MAKE ANY SIGNIFICANT CHANGES TO THE PRESENT EXTENDED FORECAST TRENDS BACK TOWARD ISOLATED TO SCATTERED...MAINLY DIURNAL...CONVECTION BY THE END OF THE WEEK. && .AVIATION... SO FAR THIS AFTERNOON...BULK OF ISOLATED CONVECTION DEVELOPING /STAYING NORTH OF TAF SITES BUT WILL NEED TO WATCH. AT BEST MAY HAVE TO CARRY VCTS FOR AN HOUR OR TWO. OTHERWISE LOOK FOR VFR CONDITIONS TO DOMINATE THROUGH THE TAF PERIOD...WITH GENERALLY CLEAR OR SCT MID/HIGH CLOUDS OVERNIGHT WITH SCT/BKN CU 5 TO 7 THSD FEET DEVELOPING SUNDAY FROM LATE MORNING INTO THE AFTERNOON. SHOULD BE GETTING INTO BETTER CHANCES FOR SHOWERS/TSTORMS SUNDAY AS A WEAK BOUNDARY MEANDERS ACROSS THE STATE. PLAN TO GO WITH VCTS MOST SITES STARTING AT 18Z. LIGHT WEST WINDS OVERNIGHT...WEST TO NORTHWEST SUNDAY WITH SPEEDS GENERALLY IN THE 8 TO 12 KT RANGE. 49 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 73 99 72 92 65 / 20 20 30 10 5 ATLANTA 75 96 73 90 66 / 20 20 30 10 5 BLAIRSVILLE 66 91 65 88 61 / 20 30 30 10 10 CARTERSVILLE 70 98 69 90 63 / 20 30 30 10 10 COLUMBUS 76 98 75 93 69 / 20 20 30 20 5 GAINESVILLE 72 96 71 90 65 / 20 30 30 10 10 MACON 73 98 74 95 67 / 20 20 30 20 5 ROME 72 97 69 91 63 / 20 30 30 10 10 PEACHTREE CITY 71 96 69 91 62 / 20 20 30 10 5 VIDALIA 74 98 75 95 70 / 20 20 30 40 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 20
Hazardous weather outlook, Jun 27, 3:34 PM EDT, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 334 PM EDT SAT JUN 27 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-281945- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 334 PM EDT SAT JUN 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF NORTH AND EAST CENTRAL GEORGIA THIS AFTERNOON AND TONIGHT. .SYNOPSIS... HIGH PRESSURE REMAINED ACROSS THE SOUTHEAST TODAY...COMBINED WITH A WEAK SURFACE BOUNDARY STRETCHING FROM CENTRAL ALABAMA...ACROSS CENTRAL GEORGIA AND INTO THE CAROLINAS. .PRIMARY HAZARDS... THE PRIMARY HAZARD ASSOCIATED WITH ANY THUNDERSTORM THAT DEVELOPS WILL BE FREQUENT LIGHTNING. DAMAGING WINDS AND LARGE HAIL ARE ALSO POSSIBLE. .DISCUSSION... A WEAK BOUNDARY ASSOCIATED WITH AN AREA OF LOW PRESSURE WILL REMAIN DRAPED ACROSS THE STATE TODAY...PROVIDING A FOCUSING MECHANISM FOR THUNDERSTORMS TO DEVELOP THIS AFTERNOON AND EVENING AS CAPES INCREASE TO AROUND 2000 TO 3000. WITH A WEAK UPPER LEVEL IMPULSE APPROACHING THE AREA FROM THE NORTHWEST...ISOLATED SEVERE STORMS ARE POSSIBLE...MAINLY OVER MUCH OF NORTH AND EAST CENTRAL GEORGIA. A FEW THUNDERSTORMS ARE POSSIBLE OVER THE REMAINDER OF THE FORECAST AREA...BUT SHOULD REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE SUNDAY ACROSS ALL OF NORTH AND CENTRAL GEORGIA. THUNDERSTORMS WILL ALSO BE POSSIBLE MONDAY...WEDNESDAY AND THURSDAY AFTERNOONS FOR PORTIONS OF CENTRAL GEORGIA...AND FRIDAY ACROSS ALL OF NORTH AND CENTRAL GEORGIA. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE LATEST INFORMATION THIS AFTERNOON FOR POSSIBLE ACTIVATION ACROSS NORTH AND CENTRAL GEORGIA.
In the hours before
Special weather statement, Jun 27, 4:50 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 450 PM EDT SAT JUN 27 2009 GAZ003>005-272130- 450 PM EDT SAT JUN 27 2009 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN WHITFIELD... CATOOSA AND MURRAY COUNTIES UNTIL 530 PM EDT... AT 446 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS FROM JUST CHATSWORTH...TO JUST NORTH OF DALTON...TO JUST EAST OF CHATTANOOGA TENNESSEE...MOVING SOUTHEAST AT 15 MPH. THESE THUNDERSTORMS WILL AFFECT INDIAN SPRINGS...COHUTTA...DAWNVILLE...ETON...AND CHATSWORTH. FREQUENT CLOUD-TO-GROUND LIGHTNING...HEAVY RAIN...AND WIND GUSTS TO 35 MPH CAN BE EXPECTED WITH THIS ACTIVITY. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA UNTIL 11 PM EDT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS. 19
Special weather statement, Jun 27, 4:54 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 454 PM EDT SAT JUN 27 2009 GAZ001-272115- 454 PM EDT SAT JUN 27 2009 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN DADE COUNTY UNTIL 515 PM EDT... AT 451 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER COLE CITY EXTENDING NORTHWARD TO NEAR JASPER TENNESSEE...MOVING SOUTHEAST AT 20 MPH. WIND GUSTS OF 40 MPH WILL BE POSSIBLE WITH THIS THUNDERSTORM...ALONG WITH FREQUENT CLOUD-TO-GROUND LIGHTNING. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE COLE CITY...HOOKER...MORGANVILLE...WILDWOOD... NEW ENGLAND...STEPHENSVILLE...TRENTON...RISING FAWN AND CLOUDLAND CANYON STATE PARK. RESIDENTS IN THE AREA SHOULD REMAIN INDOORS AND AVOID USING ELECTRICAL APPLIANCES UNTIL THE STORMS HAVE PASSED. 19
Special weather statement, Jun 27, 4:55 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 455 PM EDT SAT JUN 27 2009 GAZ003>005-272130- 455 PM EDT SAT JUN 27 2009 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN WHITFIELD... CATOOSA AND MURRAY COUNTIES UNTIL 530 PM EDT... AT 446 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS FROM JUST CHATSWORTH...TO JUST NORTH OF DALTON...TO JUST EAST OF CHATTANOOGA TENNESSEE...MOVING SOUTHEAST AT 15 MPH. THESE THUNDERSTORMS WILL AFFECT INDIAN SPRINGS...COHUTTA...DAWNVILLE...ETON...AND CHATSWORTH. FREQUENT CLOUD-TO-GROUND LIGHTNING...HEAVY RAIN...AND WIND GUSTS TO 35 MPH CAN BE EXPECTED WITH THIS ACTIVITY. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR AREAS IMMEDIATELY TO THE EAST OF THESE COUNTIES UNTIL 11 PM EDT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS. 19
Special weather statement, Jun 27, 5:04 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 504 PM EDT SAT JUN 27 2009 GAZ006-008-272130- 504 PM EDT SAT JUN 27 2009 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN UNION AND EASTERN FANNIN COUNTIES UNTIL 530 PM EDT... AT 501 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR LOVING...MOVING SOUTHEAST AT 20 MPH. OTHER STRONG THUNDERSTORMS WERE DEVELOPING FROM NOTTELY DAM NORTHWESTWARD TO TURTLETOWN TENNESSEE...ALMOST MOVING SOUTHEAST AT 20 MPH. SOME CITIES THAT WILL BE AFFECTED BY THESE THUNDERSTORMS INCLUDE LOVING...CULBERSON...IVY LOG...AND BLAIRSVILLE. LIGHTNING DETECTION SYSTEMS INDICATE FREQUENT CLOUD-TO-GROUND LIGHTNING STRIKES WITH THIS ACTIVITY. WIND GUSTS TO 40 MPH WILL ALSO BE POSSIBLE ALONG WITH LOCALLY HEAVY RAIN. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA UNTIL 11 PM EDT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS. 19
Nearby
Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.